MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWER TRIALYSIS, INTL, 20CM, ST, ACUTE DIALYSIS KIT; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON IMPLANTED

BARD ACCESS SYSTEMS POWER TRIALYSIS, INTL, 20CM, ST, ACUTE DIALYSIS KIT; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON IMPLANTED
Model Number 5608200
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of rebp0422 showed no other similar product complaint(s) from this lot number.Device not returned at this time.
 
Event or Problem Description
The doctor reported the hubs broke off upon the catheter insertion.No reported patient injury.This file addresses the second device.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint that the pink needle was leaking was confirmed, but the exact cause was unknown.The samples returned for complaint records (b)(4) included two 20cm power trialysis catheters, two vessel dilators, two injection caps, one guidewire, and one 18g introducer needle.Cracks in the pink introducer needle hub were observed during the investigation.The fracture features were consistent with outward radiating forces originating within the luer hub orifice, and the characteristics observed which supported this type of failure included: multiple cracks were observed which were longitudinally aligned.Functional testing of infusion revealed a leak(s) emanating from the crack(s).Functional testing of aspiration showed that air was drawn into the syringe with test water.It was determined that the forceful insertion of a connecting device may have contributed to the observed damage; however, attempts to replicate this type of failure were unsuccessful which suggested that additional unidentified contributing factors may have also been involved.Consequently, the event was classified as cause unknown.Attempts were made to verify which lot was associated with the returned needle, but no additional information was provided.No further action is required because the reported event could not be related to a deficiency in product manufacture or deficiency while under correct product use.A lot history review (lhr) of rebp0422 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWER TRIALYSIS, INTL, 20CM, ST, ACUTE DIALYSIS KIT
Common Device Name
CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON IMPLANTED
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6886464
Report Number3006260740-2017-01683
Device Sequence Number16172175
Product Code NIE
UDI-Device Identifier00801741041907
UDI-Public(01)00801741041907
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K133456
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5608200
Device Catalogue Number5608200
Device Lot NumberREBP0422
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2017
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer11/08/2017
Initial Report FDA Received Date09/22/2017
Supplement Report FDA Received Date01/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1